Alert archive / Kentucky / River Flood Warnings in 2019
River Flood Warning 99, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jun 23, 2019, 7:49 PM CDT for Muhlenberg County, Kentucky. It took effect at Jun 23, 2019, 8:20 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 7:49 PM CDT (00:49 UTC)
- In effect from
- Jun 23, 2019, 8:20 PM CDT
- Expired
- Jun 29, 2019, 1:52 AM CDT
- In force
- 5 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 19.31 ft at Jun 26, 2019, 2:00 AM CDT.
- Action stage
- 378 ft
- Minor stage
- 380 ft
- Moderate stage
- 386 ft
- Major stage
- 400 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:47 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 23, 3:47 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Paducah KY 347 PM CDT Sun Jun 23 2019 .SHORT TERM...(Tonight through Tuesday night) Issued at 255 PM CDT Sun Jun 23 2019 Southwesterly flow aloft, combined with a deep moist low level flow, will continue to enable shower and tstm development this afternoon, and again overnight. A perturbation in the flow aloft will tend to support a line of deep moist convection moving eastward through southeastern MO. This line is forecast to hold together and move all the way across western KY and southernmost IL this afternoon and early evening. This is where the best instability currently is. Some severe weather is possible with the line into the early evening. Scattered showers and tstms may still develop ahead of the line. The PAH forecast area will be between disturbances aloft for the rest of the evening while the lower troposphere stabilizes. This will be conducive to a lull in the pcpn. However, there may be a return of activity after midnight with the arrival of another shortwave/disturbance aloft, lingering into the daylight hours Mon. The intensity of storms should stay below severe levels for most of the region as coverage gradually lessens from the west. However, there is a small possibility of severe weather occurrence in the far eastern tier of counties in the afternoon. Starting Mon night, we will be under drier surface high pressure conditions, and quasi-zonal flow aloft. Other than a small chance of measurable rainfall near the AR/TN state lines due to a southern stream disturbance, a welcome dry period is forecast. .LONG TERM...(Wednesday through Sunday) Issued at 255 PM CDT Sun Jun 23 2019 In general, high pressure at the surface will combine rising mid/upper level heights to provide a primarily rain-free period and seasonably warm/humid air across the region. Only caveat is the possibility of a weak mid-level low pressure system getting cut off underneath the main westerlies up to the north. This could offer a bit higher chance of seeing some mainly diurnally driven convection during the latter half of the week. For now through, will play things mainly rain-free for most of the long term, with average POPs at or below 20 percent. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 5:55 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM LIGHTNING MURRAY 36.61N 88.32W
06/23/2019 CALLOWAY KY TRAINED SPOTTER
PERSON STRUCK BY LIGHTNING AT MURRAY STATE UNIVERSITY
CAMPUS. ENROUTE TO HOSPITAL.
&&
CHRISTIWLocal storm report, Jun 23, 5:58 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SMITHLAND 37.14N 88.40W
06/23/2019 LIVINGSTON KY PUBLIC
CHURCH IN TOWN HAS MAJOR ROOF DAMAGE.
&&
CHRISTIWLocal storm report, Jun 23, 6:11 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PROVIDENCE 37.40N 87.75W
06/23/2019 WEBSTER KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN IN PROVIDENCE IN THE TOWER DRIVE -
BAPTIST HILL AREA.
&&
CHRISTIWLocal storm report, Jun 23, 6:18 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 3 SE PADUCAH 37.04N 88.60W
06/23/2019 MCCRACKEN KY TRAINED SPOTTER
RESTAURANT SIGNS BLOWN DOWN AND WINDOWS BLOWN OUT OF
STOREFRONT ON SOUTHSIDE OF PADUCAH.
&&
CHRISTIWLocal storm report, Jun 23, 6:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SALEM 37.27N 88.24W
06/23/2019 LIVINGSTON KY PUBLIC
POWER LINES DOWN AND LARGE TREES UPROOTED IN AND NEAR
SALEM. WINDOWS BLOWN OUT OF BUSINESS DOWNTOWN SALEM.
&&
CHRISTIWLocal storm report, Jun 23, 6:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HICKORY 36.82N 88.65W
06/23/2019 GRAVES KY PUBLIC
NUMEROUS TREE LARGE LIMBS AND TREES DOWN IN HICKORY AND
VIOLA.
&&
CHRISTIWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:31 PM CDT | Special Weather Statement | PAH | Todd | 14 min |
Nearby
River Flood Warnings in Kentucky, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.